Texas, 2011Hail and Damaging Winds in Texas, June 27, 2011
June 27, 2011 · NWS LUB · 3 events in 1 county or zone
Severe thunderstorms developed during the evening hours of the 27th along the western edge of a quasi-stationary front. These storms mainly impacted the extreme southwestern Texas panhandle.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- $10,000
- Events
- 3
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Severe thunderstorms developed during the evening hours of the 27th along the western edge of a quasi-stationary front. These storms mainly impacted the extreme southwestern Texas panhandle. Lightning from these storms also sparked several wildfires which flared up during the daytime on the 28th.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lubbock, TX wrote its last area forecast discussion before the first event at Jun 27, 5:33 PM CST, 3 hours 27 minutes earlier.
Area forecast discussion, Jun 27, 5:33 PM CST, 3 hours 27 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LUBBOCK TX
633 PM CDT MON JUN 27 2011
.AVIATION...
ISOLATED CONVECTION IS TRYING TO DEVELOP ALONG A STALLED FRONTAL
BOUNDARY WHICH IS STRETCHED SOUTHWEST TO NORTHEAST JUST NORTH OF
KLBB. FORECAST MODELS CONTINUE TO SHOW UPSCALE GROWTH OF THIS
CONVECTION THIS EVENING...BUT OVERALL CONFIDENCE IN IMPACTS AT
KLBB IS LOW. HAVE INTRODUCED AN INTERMITTENT MVFR VIS RESTRICTION
AND CB 00-03Z... BUT CIGS SHOULD REMAIN ABOVE CRITICAL THRESHOLDS.
CONFIDENCE IN CONVECTION IN VICINITY OF KCDS IS LESS...BUT THERE
MODELS SHOW SOME POTENTIAL FOR LOW CLOUDS TO DEVELOP BY MORNING...
MAINLY JUST NORTH OF THE TERMINAL. A LOW PROBABILITY OF BRIEF CIGS
BKN020-030 MAY EXIST THERE BETWEEN 10-14Z.
&&
.PREV DISCUSSION... /ISSUED 312 PM CDT MON JUN 27 2011/
SHORT TERM...
THE MAIN FORECAST CONCERNS FOR THIS EVENING AND TONIGHT WILL
PRECIPITATION CHANCES AND THE POTENTIAL FOR SOME UNCOMFORTABLE
OVERNIGHT TEMPERATURES OCCURRING ONCE AGAIN ACROSS THE ROLLING
PLAINS AND THE SOUTHERN SOUTH PLAINS.
A SOMEWHAT COMPLICATED FORECAST HAS EVOLVED THIS AFTERNOON AS A COLD
FRONT HAS PUSHED INTO THE AREA FROM THE PANHANDLE INTO THE SOUTH
PLAINS. AS OF 3 PM CDT...THE MAIN FRONTAL PUSH HAS SLOWED QUITE A
BIT AND WAS LOCATED GENERALLY ALONG A LINE FROM MORTON TO PLAINVIEW
TO TURKEY TO MEMPHIS. NORTH OF THIS BOUNDARY...COLD AIR ADVECTION
HAS KEPT TEMPERATURES OVER 20 DEGREES COOLER THAN THEY WERE
YESTERDAY AT THIS TIME...WITH READINGS ACROSS THE SOUTHWESTERN
PANHANDLE STRUGGLING TO CLIMB ABOVE THE LOW TO MIDDLE 90S. SOUTH OF
THE BOUNDARY...TEMPERATURES ARE A BIT WARMER THOUGH STILL NOTABLY
COOLER THAN YESTERDAY. STILL...HIGHS HAVE REACHED THE CENTURY MARK
IN MOST PLACES AND GENERALLY SHOULD REACH THE MID TO PERHAPS THE
UPPER 100S BEFORE PEAK HEATING CEASES.
THE AFOREMENTIONED FRONT MAY SERVE AS A FOCUS FOR SOME HIGH-BASED
CONVECTION LATER THIS AFTERNOON AND EVENING. JUST AHEAD OF THIS
BOUNDARY...WINDS ARE BEGINNING TO BACK TO A MORE SE TO ESE DIRECTION
WHICH WILL ENHANCE LOW-LEVEL CONVERGENCE AND PERHAPS SPARK OFF A FEW
HIGH-BASED THUNDERSTORMS AS THE CAPS WEAKENS. THE NAM...WRF...AND
HRRR ARE ALL INDICATING A FEW STORMS DEVELOPING ALONG THIS
CONVERGENCE ZONE LATE THIS AFTERNOON AROUND 22-23Z AND DRIFTING OFF
TO THE NORTH AND EAST TOWARD THE NORTHERN ROLLING PLAINS/SOUTHEAST
PANHANDLE. ONE LIMITING FACTOR COULD BE A NOSE OF DRY AIR WORKING
ITS WAY INTO THE SOUTHWEST PANHANDLE WHICH HAS LOWERED DEWPOINTS...
KEEPING WINDS VEERED IN SEVERAL LOCATIONS SOUTH OF THE BOUNDARY AND
THE BETTER MOISTURE FURTHER EAST. STILL CERTAINLY FEEL THAT SOME
THUNDERSTORM DEVELOPMENT WILL BE POSSIBLE ALONG AND NORTH OF THE
BOUNDARY LATER THIS EVENING...THOUGH DO NOT THINK THAT MUCH IN THE
WAY OF APPRECIATE RAINFALL IS LIKELY GIVEN THE HIGH DEWPOINT
DEPRESSIONS. THE MAIN THREATS WITH ANY CONVECTION THAT DOES DEVELOP
WILL LIKELY BE DAMAGING WIND GUSTS GIVEN THE INVERTED-V SOUNDING
PROFILES AND DRY LIGHTNING.
OVERNIGHT...MODELS /PARTICULARLY THE HRRR/ ARE SHOWING A COMPLEX OF
STORMS ROLLING OFF OF THE MOUNTAINS AND PUSHING INTO THE
PANHANDLE...WITH PERHAPS SOME OUTFLOW DRIVEN CONVECTION APPROACHING
THE NORTHWESTERN/NORTH CENTRAL ZONES AFTER MIDNIGHT. GIVEN THE WNW
MEAN FLOW...AM THINKING MOST OF THIS CONVECTION WILL REMAIN NORTH OF
THE LUB CWA /WHICH IS REFLECTED BY MOST OF THE MODELS/. HOWEVER...
CERTAINLY CANNOT RULE OUT A SLIGHT CHANCE OF STORMS IN OUR NORTHERN
ZONES AFTER 06Z AND SO HAVE REFLECTED THIS THE GRIDS. OTHERWISE...
TEMPERATURES SHOULD BE A FEW DEGREES COOLER THAN LAST NIGHT...BUT
WILL STILL BE RATHER UNCOMFORTABLE ACROSS SOUTHERN PORTIONS OF THE
SOUTH PLAINS AND OFF OF THE CAPROCK...ONLY DROPPING INTO THE MID TO
UPPER 70S /WARRANTING THE HEAT ADVISORY THROUGH TOMORROW MORNING/.
FOR TUESDAY...WINDS WILL SHIFT BACK TO A PREVAILING SOUTHERLY
DIRECTION. GIVEN THE LOWER 700 MB TEMPERATURES AM NOT EXPECTING
HIGHS TO APPROACH THE RECORD LEVELS OBSERVED THIS PAST WEEKEND.
HOWEVER...WITH A STRONG UPPER-LEVEL RIDGE STILL CONTROLLING THE
WEATHER AND SOME PROGGED INCREASED THICKNESS VALUES...HIGHS WILL
LIKELY REACH OR EXCEED THE LOW TO MID 100S AREAWIDE.
LONG TERM...
HOT DRY WEATHER IS EXPECTED TO CONTINUE UP TO THE 4TH OF JULY.
THE RIDGE OF HIGH PRESSURE ALOFT IS EXPECT TO PERSIST OVER THE
REGION FOR THE NEXT 5 TO 7 DAYS WITH NOTHING IN THE MODELS TO
SUGGEST MEANINGFUL RAINFALL CHANCES. THE ONLY SIGNIFICANT CHANGE
WHEN COMPARED TO THE WEATHER OF THIS PAST WEEKEND IS THAT THE
MODELS TREND TOWARD SHIFTING THE HOTTEST MID LAYER TEMPERATURES
NORTHWESTWARD OFF OF OUR LOCAL AREA THUS LOWERING AFTERNOON HIGHS
SLIGHTLY. WE BELIEVE GUIDANCE CONTINUES TO TREND TOO COOL
CONSTANTLY TRYING TO PULL VALUES CLOSER TO CLIMOTOLOGICAL NORMS.
&&
.PRELIMINARY POINT TEMPS/POPS...
FRIONA 67 99 67 103 68 / 30 0 0 0 0
TULIA 71 102 71 104 72 / 30 0 0 0 0
PLAINVIEW 71 101 71 103 72 / 30 0 0 0 0
LEVELLAND 71 102 68 103 70 / 30 0 0 0 0
LUBBOCK 74 102 72 104 73 / 30 0 0 0 0
DENVER CITY 68 102 68 103 69 / 20 0 0 0 0
BROWNFIELD 70 102 68 103 70 / 20 0 0 0 0
CHILDRESS 76 104 77 108 78 / 30 10 0 0 0
SPUR 76 104 74 105 75 / 10 0 0 0 0
ASPERMONT 78 106 77 107 77 / 10 0 0 0 0
&&
.LUB WATCHES/WARNINGS/ADVISORIES...
HEAT ADVISORY UNTIL 7 AM CDT TUESDAY FOR THE FOLLOWING ZONES:
TXZ026-030>032-035>038-041>044.
&&
20
Hazardous weather outlook, Jun 27, 11:42 AM CST, 9 hours 18 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LUBBOCK TX
1242 PM CDT MON JUN 27 2011
TXZ021>044-281745-
PARMER-CASTRO-SWISHER-BRISCOE-HALL-CHILDRESS-BAILEY-LAMB-HALE-
FLOYD-MOTLEY-COTTLE-COCHRAN-HOCKLEY-LUBBOCK-CROSBY-DICKENS-KING-
YOAKUM-TERRY-LYNN-GARZA-KENT-STONEWALL-
1242 PM CDT MON JUN 27 2011
THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE EXTREME SOUTHERN TEXAS
PANHANDLE...SOUTH PLAINS AND ROLLING PLAINS.
.DAY ONE...THIS AFTERNOON AND TONIGHT
CONVECTIVE
A COLD FRONT MOVING INTO THE AREA TODAY WILL PROVIDE A FOCUS FOR
SOME HIGH-BASED THUNDERSTORMS LATE THIS AFTERNOON AND EVENING. THE
GREATEST CHANCES WILL BE FROM AREAS ALONG AND NORTH OF THIS
FRONTAL BOUNDARY THAT WILL STRETCH FROM THE SOUTHWESTERN SOUTH
PLAINS INTO THE CENTRAL ROLLING PLAINS. THE PRIMARY THREAT FROM
ANY STORMS THAT DO DEVELOP WILL BE LOCALIZED DAMAGING WIND
GUSTS AND DRY LIGHTNING WHICH COULD INITIATE FIRES GIVEN THE VERY
DRY CONDITIONS ACROSS THE REGION.
NON PRECIPITATION
A HEAT ADVISORY WILL REMAIN IN EFFECT ROUGHLY ALONG AND EAST OF A
SILVERTON TO LUBBOCK LINE UNTIL TUESDAY MORNING AS DAYTIME HEAT
INDEX VALUES WILL APPROACH OR EXCEED 105 DEGREES THIS AFTERNOON
AND COINCIDE WITH OVERNIGHT LOW TEMPERATURES REMAINING AT OR
ABOVE 75 DEGREES.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY
ELEVATED FIRE WEATHER CONDITIONS AND DANGEROUS HEAT LEVELS MAY RETURN
TO THE AREA AGAIN LATER IN THE WEEK.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.
In the hours before
Special weather statement, Jun 27, 6:12 PM CST, 2 hours 48 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LUBBOCK TX
712 PM CDT MON JUN 27 2011
TXZ033-280045-
COCHRAN-
712 PM CDT MON JUN 27 2011
...SIGNIFICANT WEATHER ADVISORY FOR COCHRAN COUNTY...
AT 711 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 7 MILES SOUTHWEST OF MORTON...MOVING NORTHEAST AT
10 MPH.
WINDS UP TO 50 MPH AND BLOWING DUST...ARE POSSIBLE WITH THIS STORM.
GUSTY WINDS MAY CAUSE SMALL BRANCHES TO BE BLOWN DOWN...AND LOOSE
OBJECTS TO BLOW AROUND. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS
STORM HAS PASSED.
Special weather statement, Jun 27, 6:29 PM CST, 2 hours 31 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LUBBOCK TX
729 PM CDT MON JUN 27 2011
TXZ027-280100-
BAILEY-
729 PM CDT MON JUN 27 2011
...SIGNIFICANT WEATHER ADVISORY FOR BAILEY COUNTY...
AT 723 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG OUTFLOW WINDS SPREADING NORTH FROM A THUNDERSTORM OVER
NORTHERN COCHRAN COUNTY. THESE WINDS...AND POSSIBLY BLOWING
DUST...WERE SPREADING NORTHWARD OVER EXTREME SOUTHERN BAILY COUNTY
AT 25 MPH.
WINDS UP TO 50 MPH AND BLOWING DUST ARE POSSIBLE WITH THIS STORM.
GUSTY WINDS MAY CAUSE SMALL BRANCHES TO BE BLOWN DOWN...AND LOOSE
OBJECTS TO BLOW AROUND. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS
STORM HAS PASSED.
Special weather statement, Jun 27, 8:29 PM CST, 31 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LUBBOCK TX
929 PM CDT MON JUN 27 2011
TXZ021-027-280300-
BAILEY-PARMER-
929 PM CDT MON JUN 27 2011
...SIGNIFICANT WEATHER ADVISORY FOR BAILEY AND PARMER COUNTIES...
AT 926 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 16 MILES WEST OF MULESHOE...MOVING EAST AT 15
MPH.
ONE HALF INCH DIAMETER HAIL...WIND GUSTS IN EXCESS OF 50 MPH...AND
OCCASIONAL CLOUD TO GROUND LIGHTNING...ARE POSSIBLE WITH THIS STORM.
GUSTY WINDS MAY CAUSE SMALL BRANCHES TO BE BLOWN DOWN...AND LOOSE
OBJECTS TO BLOW AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS
TREES. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS
PASSED.
Thunderstorm Wind, Parmer
- When
- June 27, 9:00 PM CST
- Where
- Parmer County, 2 mi SE of Farwell
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 34.359, -103.005
The Parmer County Sheriff estimated a wind gust to 60 mph a couple miles southeast of Farwell on U.S. Highway 84. No damage was reported.
Thunderstorm Wind, Parmer
- When
- June 27, 9:45 PM CST
- Where
- Parmer County, 9.91 mi NW of Parmerton
- Measured
- 61 kt (70 mph) estimated gust
- Reported by
- Fire Department/Rescue
- Coordinates
- 34.667, -102.949
A fire department official in Rhea reported an estimated wind gust to 70 mph along with quarter size hail.
Hail, Parmer
- When
- June 27, 9:45 PM CST
- Where
- Parmer County, 9.91 mi NW of Parmerton
- Measured
- 1 in hail
- Crop damage
- $10,000
- Reported by
- Fire Department/Rescue
- Coordinates
- 34.671, -102.943
A fire department official in Rhea reported quarter size hail and damage to corn fields.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes and Damaging Wind in Ohio, June 27, 2011$95,000 · EF1 · 4 events
- Damaging Winds and Lightning Strike in North Carolina, June 27, 2011$150,000 · 55 kt wind · 8 events
- Hail and Damaging Wind in Georgia, June 27, 2011$160,000 · 1 in hail · 4 events
- Damaging Winds in Indiana, June 27, 2011$140,000 · 78 kt wind · 3 events
- Damaging Winds and Lightning Strike in Kentucky, June 27, 2011$86,000 · 56 kt wind · 8 events
- Damaging Winds in Tennessee, June 27, 2011$35,000 · 60 kt wind · 3 events
- Damaging Wind in Missouri, June 27, 2011$30,000 · 56 kt wind · 1 event
- Damaging Winds in Texas, June 27 to 28, 2011$20,000 · 60 kt wind · 8 events
- Flash Flooding and Damaging Winds in Minnesota, June 27, 201150 kt wind · 17 events
- Damaging Winds in Kentucky, June 27, 2011$18,000 · 52 kt wind · 4 events
- Damaging Wind in Virginia, June 27, 2011$20,000 · 55 kt wind · 1 event
- Damaging Winds in Illinois, June 27, 2011$18,000 · 61 kt wind · 2 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 317907, 317908, 317909.